I was prescribed paxil a while back and it sits in my medicine cabinet waiting to be used. I'm worried on the affects it will have on me and maybe somebody can tell me if it worked for them. Does anybody else get muscle twitching or leg cramps with anxiety?
it often helps a lot for panic attacks, early side effects can sometimes be a nusiance, and are reduced by taking a small starting dose, as long as its not paxil CR
your anxiety problems are quite common, quinine and magnesium tablets may help the cramps, also rub or massage your legs with some oil
stay with us and tell us more
when standing, relax, dont stand stiffly at attention and shift your weight from 1 foot to the other
Paxil has worked extremely well for me, reducing anxiety, panic attacks and depression. I take 15mg daily - some take less, some more, each person is different. I also can sleep better at night. The only side effect I notice is my upper body (shoulders, neck) want to tense up sometimes. I also can't drink a lot of alcohol on Paxil (which is a good thing) or I will get violently ill and vomit non-stop. I tried to wean myself off Paxil and gradually cut down on the dose a few months ago and the only side effects I had were lightheadedness. Others who've posted here had worse when they went off of it. I did end up going back on Paxil because my panic attacks returned - I wish now I had never gone off of it to spare myself the anxiety and depression that returned after being off of it for two months.
I too suffer from anxiety attacks, however, I have declined numerous offers of medications because I know of 2 people who took Paxil and were "cured" but when they tried to go off of it, the panic and anxiety was nothing compared to the withdrawals they suffered from the drug. They both had more difficulty getting off Paxil than they did with the original problem. I am not trying to scare you but I have heard and read many many horror stories. Please research this before you resort to this option.
Last edited by Administrator; 09-16-2004 at 08:32 PM.
Reason: please read the Posting Rules.
I am not trying to offend anybody but sometimes I question whether the people who had a horrible time getting off Paxil quit it cold turkey or weaned off it gradually, the way you are supposed to? I have to question this because I weaned myself off of it gradually over a period of about 3-4 weeks - I started out with 15mg daily and shaved a little off the tablet little by little every day or two until I got down to the smallest little granule, and all I experienced was some occasional lightheadness during and after I completely stopped it. But everyone is different, their body chemistry, etc. I also wonder if people are expecting bad side effects so their mind becomes more anxious in antipication of them? For me, Paxil works and I've decided I feel better on it, than off of it.
I think you hit the nail on the head when you said "Everyone is Different".
I know people that took Paxil or Zoloft and had no trouble...I wouldn't touch either again with a ten foot pole...that doesn't mean they're bad, it just means they weren't for me.
I took Xanax every day for years and never had a problem with it, but some people become tolorant to it very quickly...again, that doesn't mean it's bad it just means that it wasn't the drug for that person.
Therapy/CBT works for some, didn't do a thing for me....and before someone says it works if you try hard enough..I did try hard, trust me...again that doesn't mean it won't work for some people, it just didn't work for me.
Same thing goes for weaning off of a medication...cold turkey IMO is never a good idea...but even if the medication is stopped slowly some people do have problems.
Like I've said before the people who have the problems are usually the most vocal...that's not a bad thing they're upset or scared and need or want somewhere to vent....but when reading a post about how BAD or how GOOD any medication or therapy is everyone needs to remember that everyone is different just because something works for one or even several people doesn't mean it will work for you and it goes the other way also...just because someone had a hard time with a medication or a form of therapy didn't work for them, in no way means you'll have a hard time with that medication or that the form of therapy won't work for you.
Well, all I can tell you is what my Doctor told me.
He said that nobody knows for certain what causes some people to have them.
He said for some they seem to run in families...which was the case with me.
For others it seems to be some kind of imbalance and for others it's caused by some kind of life changing event.
He said if you put 10 people in a room you'd have a few...like me...who just had them come on "out of the blue"...those would probably be the people with a family history.
Then you'd have some with an imbalance of chemicals in their brain...he told me this one would be the hardest to prove...I guess there's no "Test" for brain chemicals...and he also said that a lot of the drug companies..especially the ones pushing the SSRI's... have latched onto this one.
Then you'd have some with PTSD, those would be the ones with the "life changing event".
He said what causes it for one isn't the same thing that may have caused it for someone else...just like what helps one person feel "normal" again, won't always help someone else.
I was on Paxil a few years back for depression and anxiety. It helped but the sexual side effects were too much so I stopped and switched to another med. The withdrawl was nasty(although I did come off it quick). You have to really watch when you come off this med and do it slowly or the side effects are worse than the anxiety you had before you started it.